My son is taking suboxone for a week now and is doing great on it, he broke out in hives so can he take benadril for his hives or will it mess up anything.
16 Jan 2011
Hey Page, Suboxone has warnings that it reacts with many medications, but, I personally have taken subs and benadryl ( I have horrible allergies, oddly, I sneezed only 4 or 5 times in the 2 1/2 years on subs) and he will just have to make sure he is not driving, operating heavy machinery, babysitting, anything that would require total alertness as it COULD make him sleepier than normal. And only take 1 tablet, don't start with 2 tablets of benadryl. See if you too can figure out what caused the hives in the first place, if you suspect the subs( which would probably isn't the cause) please call his subs doctor and let the doctor know. Subutex might be substituted if doc suspects suboxone is the cause.
16 Jan 2011
Hi Page, Using the benadryl with suboxone may increase the respiratory-depressant effects. But there's no adverse reaction warnings about taking the 2 together. Have you discussed the hives with his sub doctor? Hopefully it's not an allergic reaction. Happy to hear he's doing well on the subs.
Take care and best wishes,
16 Jan 2011
not knowing all the things about your son maybe the hives are from another source I know this is not ( a direct answer) but possibly you need to let his doctor know and see what he thinks I would in no way give advice that might cause harm please take care both of you
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Allergies - I am on a very low dose of suboxone/2-4mgs per day.Experencing itching small hives.What?
... can I take to off set this reaction?Otherwise my detox is going better than expected
1 answer • 14 Dec 2009
Hives come and go, and go away with allergy medication. I wake up with hives each morning.
2 answers • 26 Dec 2009
I should add that I was on plaquenil from 2000 to 2010, but was taken off, even thought I was maintaining with no vision side effects. Within months ...
0 answers • 4 Jul 2011